MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 08/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 14 lp low profile balloon catheter was used in a peripheral intervention.It was reported that, the balloon was inflated four times at a maximum pressure of 16 atm in the highly calcified superficial femoral artery (sfa); on the fourth inflation the balloon burst.When the physician attempted to retrieve the balloon out of the sheath in the right femoral artery, the distal tip of the balloon caught on the hemostatic valve inside of the sheath and separated into two pieces.A support catheter was used in the right foot access site to push the remaining balloon piece out of the hemostatic valve.All pieces of the balloon were removed from the patient and the procedure was completed successfully.There was no harm to the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 14 lp low profile balloon catheter was returned.The distal tip of the balloon was not present.The balloon tubing was separated and present.The balloon tubing was 25.2 cm in length.The catheter , including the balloon, measured 162.0 cm in length.The balloon measured 17.5 cm in length.Distal portion of balloon was ruptured longitudinally 2.1 cm.Balloon tubing was accordion for 5 cm in the middle of the tubing.No marker bands were present.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Per the ifu, ¿the balloon is manufactured from an extra-thinwall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.¿ ¿choose a balloon appropriate to lesion length and vessel diameter.¿ based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6846092
Report Number1820334-2017-02746
Device Sequence Number11162863
Product Code DQY
UDI-Device Identifier10827002503400
UDI-Public(01)10827002503400(17)200530(10)7947615
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-4-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/31/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR